Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 257, NWS Wichita, KS

October 1, 2014Labette County, Montgomery County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Oct 1, 2014, 3:32 PM CDT for Labette County, Montgomery County, Kansas. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 1, 2014, 3:32 PM CDT (20:32 UTC)
Expired
Oct 1, 2014, 4:15 PM CDT
In force
43 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Labette County, KS, Montgomery County, KS

The radar

The Tulsa radar (KINX), 99 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 1, 3:49 PM CDTHAIL 24 Sse Angola, KSHAIL WIND DRIVEN TO AROUND 55 MPH.
Oct 1, 4:20 PM CDTFUNNEL CLOUDBartlett, KSA FUNNEL CLOUD WAS REPORTED NEAR BARTLETT VIA LAW ENFORCEMENT.
Oct 1, 4:20 PM CDTHAIL 1Bartlett, KSA FUNNEL CLOUD WAS ALSO REPORTED NEAR BARTLETT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 1, 2:40 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
192 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1166 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

184 
WUUS53 KICT 012032
SVRICT
KSC099-125-012115-
/O.NEW.KICT.SV.W.0257.141001T2032Z-141001T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
332 PM CDT WED OCT 1 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LABETTE COUNTY IN SOUTHEAST KANSAS...
  SOUTHEASTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...

* UNTIL 415 PM CDT

* AT 330 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
  OF COFFEYVILLE...AND MOVING EAST AT 30 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  EDNA...BARTLETT...CHETOPA...OSWEGO...COFFEYVILLE AIRPORT AND
  ANGOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9574 3709 9574 3720 9507 3700 9507
TIME...MOT...LOC 2032Z 251DEG 27KT 3699 9553

HAIL...1.50IN
WIND...60MPH

$$

LAWSON
2 follow-up statements
089 
WWUS53 KICT 012055
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
355 PM CDT WED OCT 1 2014

KSC125-012104-
/O.CAN.KICT.SV.W.0257.000000T0000Z-141001T2115Z/
MONTGOMERY KS-
355 PM CDT WED OCT 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.

LAT...LON 3700 9552 3713 9552 3720 9507 3700 9507
TIME...MOT...LOC 2054Z 241DEG 40KT 3703 9536

$$

KSC099-012115-
/O.CON.KICT.SV.W.0257.000000T0000Z-141001T2115Z/
LABETTE KS-
355 PM CDT WED OCT 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LABETTE COUNTY UNTIL 415 PM CDT...

AT 352 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EDNA...AND
MOVING NORTHEAST AT 45 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
EDNA...BARTLETT...CHETOPA AND OSWEGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9552 3713 9552 3720 9507 3700 9507
TIME...MOT...LOC 2054Z 241DEG 40KT 3703 9536

HAIL...1.50IN
WIND...60MPH

$$

LAWSON
513 
WWUS53 KICT 012106
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
406 PM CDT WED OCT 1 2014

KSC099-012115-
/O.CON.KICT.SV.W.0257.000000T0000Z-141001T2115Z/
LABETTE KS-
406 PM CDT WED OCT 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LABETTE COUNTY UNTIL 415 PM CDT...

AT 404 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EDNA...AND
MOVING NORTHEAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BARTLETT...OSWEGO AND CHETOPA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9552 3713 9552 3720 9507 3700 9507
TIME...MOT...LOC 2106Z 241DEG 32KT 3707 9529

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH

$$

LAWSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 2:10 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Oct 1, 2:10 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
210 PM CDT WED OCT 1 2014

.SHORT TERM...(LATE THIS AFTERNOON THROUGH SATURDAY)
ISSUED AT 206 PM CDT WED OCT 1 2014

FORECAST FOCUS IS ON SEVERE WEATHER POTENTIAL THIS AFTERNOON INTO THURSDAY.

WATER VAPOR IMAGERY DEPICTS A STRONG PV ANOMALY OVER THE CENTRAL
ROCKIES THIS AFTERNOON. THIS WAVE WILL DIG INTO THE SOUTHERN ROCKIES
THROUGH THIS EVENING...BEFORE EJECTING OUT ACROSS KANSAS/OKLAHOMA ON
THURSDAY. RICH GULF MOISTURE WILL CONTINUE TO STREAM NORTH INTO
EASTERN KS WITH 65-70 DEGREE DEWPOINTS PROVIDING VERY STRONG
INSTABILITY. WEST-SOUTHWESTERLY DEEP LAYER SHEAR VECTORS WILL
CONTINUE TO INCREASE TO 45-60 KNOTS ACROSS THE FORECAST AREA THIS PM
INTO TONIGHT. LATEST MODEL AND OBSERVATIONAL TRENDS SUGGEST A TRIPLE
POINT LOW FORMING OVER SOUTH CENTRAL KS BY 00Z WITH A DRYLINE
EXTENDING SOUTH FROM THE LOW...AND A WARM FRONT EXTENDING NORTHEAST
FROM THE LOW THRU EAST-CENTRAL KS. MID-LEVEL TEMPERATURES ARE ON THE
COOL SIDE...SO NIL CAPPING IS EXPECTED. ALTHOUGH THE STRONG
APPROACHING UPPER WAVE WILL LAG BACK TO THE WEST THROUGH THIS
EVENING...LOW-LEVEL CONVERGENCE IN THE VICINITY OF THE LOW AND
BOUNDARIES SHOULD INCREASE INTO EARLY THIS EVENING WITH THE
DEVELOPMENT OF A 40-45 KNOT LOW-LEVEL JET NOSING INTO SOUTH
CENTRAL/SOUTHEAST KS. ISOLATED SUPERCELL-TYPE STORMS WILL DEVELOP
BY LATE THIS AFTERNOON...WITH STORM CHANCES/COVERAGE INCREASING
THIS EVENING AS THE LOW-LEVEL JET RAMPS UP. ANY STORMS THIS PM/EVE
WILL BE CAPABLE OF VERY LARGE HAIL AND DAMAGING WINDS. IN ADDITION...
LOW-LEVEL SHEAR...HELICITY...AND LOWERING LCL HEIGHTS ARE
SUPPORTIVE OF A TORNADO OR TWO NEAR THE TRIPLE POINT AND WARM
FRONT WHERE LOW-LEVEL WINDS WILL BE BACKED. THIS WOULD BE
PRIMARILY FOR ANY STORMS BETWEEN 20Z AND 02Z...AS STORMS SHOULD
BECOME MORE ELEVATED LATER IN THE EVENING. LOCALLY HEAVY RAINFALL
IS A THREAT FOR SOUTHEAST KS TONIGHT INTO THURSDAY...WITH STRONG
MOISTURE TRANSPORT OCCURRING AND ANOMALOUSLY HIGH PRECIPITABLE
WATER CONTENT AND UPPER JET SUPPORT. FLASH FLOOD GUIDANCE VALUES
ARE MODERATELY HIGH IN THE SOUTHEAST GIVEN NOT MUCH RAIN
OCCURRENCE IN THE PAST 7 DAYS...SO PLANNING TO HOLD OFF ON FLOOD
WATCH ISSUANCE AT THIS TIME BUT WILL CONTINUE TO MONITOR.

THUNDERSTORM CHANCES WILL SHIFT TO MAINLY EAST OF THE KS TURNPIKE BY
THURSDAY AFTERNOON. GIVEN PARTIAL INSOLATION TO ALLOW FOR
DESTABILIZATION BEHIND MORNING CONVECTION...INSTABILITY AND SHEAR
WOULD FAVOR STRONG-SEVERE STORMS DEVELOPING IN THAT REGION FROM
MIDDAY INTO THE AFTERNOON...AND QUICKLY FORMING INTO A LINEAR
STORM MODE WITH DAMAGING WIND POTENTIAL. STORMS SHOULD EXIT FAR
SOUTHEAST KS EARLY THURSDAY EVE.

COOLER AND DRIER AIR WILL SPREAD INTO THE AREA BEHIND THE PACIFIC
FRONT THURSDAY-THURSDAY NIGHT...WITH A SECONDARY STRONGER FRONT
MOVING THROUGH THE REGION EARLY FRIDAY. THIS FRONT WILL USHER IN
COOLER THAN NORMAL AIR FOR FRIDAY INTO SATURDAY.

JMC

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 206 PM CDT WED OCT 1 2014

A LARGE...STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL BE CENTERED
OVER ONTARIO WITH A LONGWAVE TROUGH AXIS THROUGH THE EASTERN CONUS
SUNDAY INTO MONDAY...BEFORE THIS FEATURE LIFTS NORTHEAST
TUESDAY-WEDNESDAY. STRONG NORTHWEST FLOW ALOFT EARLY IN THE PERIOD
WILL MAKE IT VERY DIFFICULT TO GET ANY APPRECIABLE GULF MOISTURE
RETURN THIS FAR NORTH. EVEN THOUGH THE UPPER FLOW BACKS TO WESTERLY
WITH SOME LEE TROUGHING BY MIDWEEK...THERE ARE NO STRONG
PRECIPITATION SIGNALS. SO WE WILL MAINTAIN A DRY FORECAST WITH
TEMPERATURES CONTINUING TO WARM TO ABOVE SEASONAL AVERAGES.

JMC

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1249 PM CDT WED OCT 1 2014

FOR ICT-SLN-HUT-CNU-RSL...RSL IFR CIGS SHOULD SCT OUT AND RISE TO
MVFR BY 19-20Z. OTHERWISE...ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS ARE POSSIBLE BY LATE AFTERNOON/EARLY EVENING AT ICT
AND CNU...AS A WEAK FRONTAL BOUNDARY STALLS ACROSS
SOUTHERN/SOUTHEAST KS. THUNDERSTORM COVERAGE SHOULD GRADUALLY
INCREASE DURING THE EVENING FOR ICT-CNU...AND POSSIBLY HUT...AS
LOW-LEVEL JET INCREASES. ANY STORMS LATE THIS AFTERNOON AND
EVENING WILL BE CAPABLE OF LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES. WIDESPREAD SHOWERS/THUNDERSTORMS EXPECTED BY
LATER TONIGHT AREAWIDE...AS STRONG SHORTWAVE AND ASSOCIATED COLD
FRONT APPROACHES FROM THE WEST. BREEZY NORTHWEST WINDS AND MVFR
CIGS ANTICIPATED IN WAKE OF THE COLD FRONT THURSDAY MORNING.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    65  73  48  67 /  40  50  10   0
HUTCHINSON      62  71  46  67 /  40  40  10  10
NEWTON          63  72  47  66 /  50  50  10  10
ELDORADO        64  74  48  67 /  60  60  10  10
WINFIELD-KWLD   66  75  49  68 /  60  50  10   0
RUSSELL         55  67  43  64 /  60  50  10  10
GREAT BEND      56  67  44  65 /  50  40  10  10
SALINA          61  69  46  63 /  70  60  10  10
MCPHERSON       61  70  46  64 /  50  50  10  10
COFFEYVILLE     68  80  51  69 /  80  80  30   0
CHANUTE         67  78  50  66 /  80  80  30  10
IOLA            67  77  50  65 /  70  80  30  10
PARSONS-KPPF    67  79  50  67 /  80  80  30   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Oct 1, 2:57 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
257 PM CDT WED OCT 1 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-022000-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
257 PM CDT WED OCT 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO WIDELY SCATTERED SEVERE THUNDERSTORMS WILL DEVELOP
THIS AFTERNOON INTO EARLY THIS EVENING...MAINLY ALONG AND SOUTH OF
A LINE EXTENDING FROM HUTCHINSON TO HILLSBORO. ANY STORM THAT
DEVELOPS WILL BE CAPABLE OF BASEBALL SIZE HAIL...75 MPH WINDS AND
ISOLATED TORNADOES. STORM COVERAGE IS EXPECTED TO GRADUALLY
INCREASE LATER THIS EVENING...POSSIBLY EXPANDING NORTH A BIT TO
INCLUDE PORTIONS OF CENTRAL KANSAS. THE OVERALL SEVERE THREAT
SHOULD WANE BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL LINGER INTO THURSDAY...MAINLY FOR LOCATIONS
ALONG AND EAST OF THE KANSAS TURNPIKE. SEVERE THUNDERSTORMS WILL
BE POSSIBLE ONCE AGAIN...WITH DAMAGING STRAIGHT LINE WINDS AND
LARGE HAIL AS THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND
EVENING...GENERALLY SOUTH OF A HUTCHINSON TO HILLSBORO LINE...AND
COULD BE REQUIRED AGAIN OVER SOUTHEAST KANSAS THURSDAY AFTERNOON.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Oct 1, 2:19 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
219 PM CDT WED OCT 1 2014

KSZ094-095-098-099-011945-
CHAUTAUQUA-ELK-MONTGOMERY-WILSON-
219 PM CDT WED OCT 1 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
  SOUTHEASTERN ELK COUNTY IN SOUTHEAST KANSAS...
  NORTHWESTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
  SOUTHERN WILSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 245 PM CDT

* AT 216 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR HALE...OR 13 MILES NORTHEAST OF
  SEDAN...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LONGTON...ELK CITY...NEODESHA...FREDONIA...BUXTON...SYCAMORE AND
  NEW ALBANY.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3764 9590 3741 9555 3718 9595 3731 9623
TIME...MOT...LOC 1919Z 229DEG 33KT 3729 9601

LAWSON
Local storm report, Oct 1, 3:04 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
304 PM CDT WED OCT 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             1 S NEODESHA            37.41N 95.68W
10/01/2014  E0.88 INCH       WILSON             KS   TRAINED SPOTTER

&&

JAS
Local storm report, Oct 1, 3:16 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
316 PM CDT WED OCT 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     HAIL             8 E BUXTON              37.45N 95.77W
10/01/2014  M1.75 INCH       WILSON             KS   PUBLIC

            DELAYED REPORT.

&&

ADK
Local storm report, Oct 1, 3:19 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
319 PM CDT WED OCT 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             3 ESE ALTOONA           37.50N 95.61W
10/01/2014  E1.00 INCH       WILSON             KS   TRAINED SPOTTER

&&

JAS
Special weather statement, Oct 1, 3:25 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
325 PM CDT WED OCT 1 2014

KSZ071-072-012100-
ALLEN-WOODSON-
325 PM CDT WED OCT 1 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN ALLEN COUNTY IN SOUTHEAST KANSAS...
  EASTERN WOODSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 400 PM CDT

* AT 324 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
  DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
  6 MILES SOUTHEAST OF YATES CENTER...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEOSHO FALLS.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3775 9555 3783 9579 3804 9568 3804 9535
TIME...MOT...LOC 2025Z 222DEG 31KT 3784 9564

LAWSON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 8:33 PM CDTSpecial Weather StatementICTRice27 min
Oct 1, 12:49 AM CDTSpecial Weather StatementICTSaline26 min
Oct 1, 8:37 AM CDTSpecial Weather StatementICTElk23 min
Oct 1, 8:50 AM CDTDense Fog AdvisoryICTBarton, Ellsworth, Lincoln, Russell2 hr
Oct 1, 2:19 PM CDTSpecial Weather StatementICTWilson26 min
Oct 1, 2:26 PM CDTSevere Thunderstorm WarningICTElk, Montgomery, Wilson49 min
Oct 1, 3:09 PM CDTSevere Thunderstorm WarningICTNeosho, Wilson66 min
Oct 1, 3:25 PM CDTSpecial Weather StatementICTWoodson35 min
Oct 1, 3:28 PM CDTSevere Thunderstorm WarningICTAllen, Woodson33 min
Oct 1, 4:14 PM CDTTornado WarningICTLabette46 min
Oct 1, 6:35 PM CDTSpecial Weather StatementICTGreenwood25 min
Oct 1, 6:38 PM CDTSevere Thunderstorm WarningICTGreenwood52 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.